MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 1CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 1CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-140
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 antigen self-test performed on (b)(6) 2024.Additional testing was performed on 2024 (b)(6) with a flowflex antigen self-test and generated a positive result.The consumer was symptomatic.The customer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 antigen self-test performed on 06aug2024.Additional testing was performed on 07aug2024 with a flowflex antigen self-test and generated a positive result.The consumer was symptomatic.The customer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000809122c with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-140 / lot 000809122c and test base part number 195-430wjr / lot 809122.The lot met the required release specifications.A review of the complaints reported false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000809122c showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could have possibly been related to the patient sample.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 1CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key20039217
Report Number1221359-2024-00568
Device Sequence Number3075291
Product Code QKP
UDI-Device Identifier00811877011477
UDI-Public01008118770114771725091410000809122C
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/14/2025
Device Catalogue Number195-140
Device Lot Number000809122C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite